Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


precum pep and ars
Nov 29, 2007

During the summer I came into contact with precum in my mouth. I spit it out and went to the hospital and recvd 28days of pep medication.

while on pep I experienced all sort uncomfortable things: a slight sore throat that would go and come and fleeting pains in my lower armpit when I sat. The doctor didn't notice any lumps and sd it could be due to me biting my fingernails. I have not tested because I am afraid (I know it is childish). my problem is that I still get an uncomfortable throat when it gets cold, fleeting pain in my lower armpits, and I seem to have jock itch. I've tried all sorts of fungle creams and powders but it won't clear up completely. Could these be signs of hiv infection dr the summer.

Response from Dr. Frascino

Hi,

First, a few things I disagree with:

1. PEP was not warranted for the type of potential exposure you had.

2. Biting one's fingernails would not cause sore throat or pains in one's armpits.

3. Not getting HIV tested because you are afraid.

My advice is simple:

1. If you are old enough to be having sex, you are old enough to take responsibility for your health. That includes getting HIV tested if you feel you've placed yourself at risk.

2. If you have jock itch that won't clear up with over the counter creams, see a dermatologist for an evaluation and treatment.

3. Follow the post-PEP HIV testing guidelines. That includes HIV-antibody testing at the three- and six-month marks.

To not follow this very straightforward advice would indeed be "childish."

Dr. Bob



Previous
The effect of HSV on HIV load for testing purposes?
Next
7 years?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement